Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 187, NWS Milwaukee, WI

August 25, 2006Dane County, Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 25, 2006, 11:00 AM CDT for Dane County, Jefferson County, Rock County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2006, 11:00 AM CDT (16:00 UTC)
Expired
Aug 25, 2006, 11:42 AM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dane County, WI, Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:58 AM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Aug 25, 2:58 AM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 AM CDT FRI AUG 25 2006

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION TODAY AND
TONIGHT...THEN ON QUIET WEATHER THROUGH WEEKEND.

ATMOSPHERE IS EXPECTED TO REMAIN MOIST AND UNSTABLE TODAY INTO THE
EVENING HOURS. CAPES ARE EXPECTED TO BE AROUND 3K. STRONG MOISTURE
CONVERGENCE FORECAST AHEAD OF CDFNT EXPECTED TO BE APPROACHING
WESTERN WISCONSIN BY AROUND 18Z. PRECIPITABLE WATER CLOSE TO 2
INCHES. MODELS INDICATE H700 OMEGA OVERLAYING STRONG QCONVERGENCE
THIS AFTERNOON THROUGH EVENING HOURS. IN ADDITION...A STRONG
THETA-E RIDGE...QPV AND ISENT LIFT ARE EXPECTED. THE FRONT IS NOT
FORECAST TO EXIT EASTERN CWA UNTIL AFTER 06Z...THEN MID LEVELS DRY
OUT QUICKLY AND THE DYNAMICS DIMINISH. EXPECT CONVECTION TO
DIMINISH EARLY THIS MORNING...THEN REDEVELOP THIS AFTERNOON AS THE
FRONT APPROACHES DURING MAX HEATING. CONVECTION SHOULD
CONTINUE ALONG AND AHEAD OF THE FRONT...ENDING FROM THE WEST EARLY
IN THE EVENING...AND FINALLY ENDING IN THE EAST AFTER MIDNIGHT.

DRY HIGH PRESSURE BUILDS ACROSS WESTERN GREAT LAKES REGION
SATURDAY...AND LINGERS THROUGH AT LEAST WEDNESDAY. A PROLONGED
PERIOD OF QUIET WEATHER IS EXPECTED WITH TEMPERATURES NEAR
SEASONAL NORMALS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 25, 4:18 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
418 AM CDT FRI AUG 25 2006

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
418 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST WISCONSIN TODAY AND THIS EVENING. THUNDERSTORMS ARE
EXPECTED TO CONTINUE NEAR AND JUST NORTH OF A WARM FRONTAL
BOUNDARY THIS MORNING. A FEW OF THESE STORMS COULD PRODUCE
MARGINALLY SEVERE HAIL. SOME STORMS OR REPEATING STORMS WILL
PRODUCE HEAVY RAINS. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY
IN AREAS WHICH HAVE RECEIVED HEAVY RAINFALL.

THE MAIN SEVERE WEATHER RISK WILL BE THIS AFTERNOON AND THIS
EVENING AS LOW PRESSURE MOVES INTO SOUTHWEST WISCONSIN...THEN
TOWARD EAST CENTRAL WISCONSIN WITH A TRAILING COLD FRONT PUSHING
FROM THE WEST. LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LMZ643>646-665-260930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
418 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND JUST
NORTH OF A WARM FRONTAL BOUNDARY THIS MORNING. A FEW OF THESE
STORMS COULD PRODUCE MARGINALLY SEVERE HAIL.

THE MAIN SEVERE WEATHER RISK WILL BE THIS AFTERNOON AND THIS
EVENING AS LOW PRESSURE PUSHES INTO SOUTHERN TO EAST CENTRAL
WISCONSIN. LARGE HAIL...DAMAGING WINDS AND SOME WATERSPOUTS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HENTZ

In the hours before

Local storm report, Aug 25, 5:05 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             BELMONT                 42.74N 90.33W
08/25/2006  E0.50 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

&&

GD
Special weather statement, Aug 25, 5:05 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 AM CDT FRI AUG 25 2006

WIZ046-047-056-057-062-063-067>069-251100-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
505 AM CDT FRI AUG 25 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM...

STRONG THUNDERSTORMS WERE ENTERING SOUTH CENTRAL WISCONSIN.

AT 505 AM...THUNDERSTORMS WERE PUSHING INTO SOUTH CENTRAL WISCONSIN
FROM NORTHEAST IOWA AND SOUTHWEST WISCONSIN.  THESE THUNDERSTORMS
WERE MOVING TO THE EAST AT 40 MPH AND WERE AFFECTING AREAS IN
SOUTHERN IOWA AND LAFAYETTE COUNTY. THESE STORMS WERE PRODUCING
HEAVY RAINFALL AND 1/2 INCH HAIL.  THESE STRONG THUNDERSTORMS WILL
PUSH INTO GREEN AND SOUTHERN DANE COUNTIES BY 530 AM.

ELSEWHERE A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS EXTENDED
FROM NEAR FOND DU LAC AND SHEBOYGAN WEST TO AREAS NORTH AND WEST OF
MADISON...INTO THE DELLS AREA.

HENTZ
Local storm report, Aug 25, 6:23 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HAIL             SHULLSBURG              42.57N 90.23W
08/25/2006  E0.88 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

&&

GD
Local storm report, Aug 25, 9:34 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HAIL             LOGANVILLE              43.44N 90.04W
08/25/2006  E0.75 INCH       SAUK               WI   TRAINED SPOTTER

            WIND GUST TO 40 MPH.

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:20 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette31 min
Aug 25, 6:51 AM CDTSpecial Marine WarningMKX84 min
Aug 25, 7:28 AM CDTSpecial Marine WarningMKX92 min
Aug 25, 8:47 AM CDTSevere Thunderstorm WarningMKXSauk58 min
Aug 25, 9:43 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk77 min
Aug 25, 10:32 AM CDTSevere Thunderstorm WarningMKXJefferson43 min
Aug 25, 2:39 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth21 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.